Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Having heart palpitation. Have thyroid and low bp. What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
I do have half a thyroid and my doctors has increased my med to twice a day thyroid extract 98.7 because by tsh is high but I do have heart palpitations not all day but often and I still have hot flushes all day, feeling tired and a bit shaky and the brain is just not working, not getting enough sleep my partner and myself are going overseas soon and I just want to feel better. Just walking up stairs I am puffed. I have low blood pressure. What do I do I am sick of the thyroid I have blood tests every 3 months the last one was not good but the one before was normal, but I had run out of tables so I had missed 3 days when the blood was taken.Thanks for your help
Posted Sat, 18 May 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 1 hour later
Hi,
Thanks for writing in. Hypothyroidism is a chronic lifelong issue and in some patients can be troublesome like in you. Not all of them can be resolved by thyroid extract alone. Some of them do need specific medicines depending on the underlying cause. Im afraid we need to look beyond thyroid and get more tests to see if any other obvious problem does exist. I wish I had the following reports - complete blood count, serum electrolytes, blood glucose, liver and renal function tests. You also need a complete cardiac evaluation and I feel you need to see a psychiatrist because I feel you are depressed. You need to be regular on thyroid medications come what may. Also take calcium, vitamin D, B 12 and multivitamin supplementation. Try yoga - it can work wonders. Think positively. Most patients with hypothyroidism have a relatively normal life. I wish you get back to normal state ASAP.
Hope this helps.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor